Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 27, 2014, 4:02 AM MDT. It took effect at Apr 27, 2014, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 4:02 AM MDT (10:02 UTC)
- In effect from
- Apr 27, 2014, 10:00 AM MDT
- Expired
- Apr 27, 2014, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
347 WWUS75 KPIH 271002 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 402 AM MDT SUN APR 27 2014 IDZ017-021-272100- /O.NEW.KPIH.WI.Y.0019.140427T1600Z-140428T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 402 AM MDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...10 AM MDT THIS MORNING UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...POCATELLO... AMERICAN FALLS...AND AMERICAN FALLS RESERVOIR. * IMPACTS...WINDS COULD MAKING DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. WAVES MAY CAPSIZE SMALLER BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
275 WWUS75 KPIH 271936 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 136 PM MDT SUN APR 27 2014 IDZ017-021-280300- /O.CON.KPIH.WI.Y.0019.000000T0000Z-140428T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 136 PM MDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * LOCATIONS INCLUDE...BURLEY...RUPERT...SHOSHONE...POCATELLO... AMERICAN FALLS...AND AMERICAN FALLS RESERVOIR. * IMPACTS...WINDS COULD MAKING DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. WAVES MAY CAPSIZE SMALLER BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
065 WWUS75 KPIH 280248 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT SUN APR 27 2014 IDZ017-021-280400- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-140428T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT 848 PM MDT SUN APR 27 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA THIS EVENING AND THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:29 AM MDT, 33 minutes earlier.
Area forecast discussion, Apr 27, 3:29 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 329 AM MDT SUN APR 27 2014 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. CURRENT SATELLITE IMAGERY SHOWS MAIN TROUGH AXIS HAS MOVED EAST OUT OF THE AREA. CURRENT RADAR IMAGERY SHOWS LIGHT LINGERING SNOW SHOWERS OVER THE UPPER SNAKE HIGHLANDS. ANOTHER SHORTWAVE SYSTEM WILL MOVE THROUGH THE AREA THIS AFTERNOON BRINGING 1 TO 3 INCHES OF MOUNTAIN SNOW ABOVE 5500 FEET WITH VERY LIGHT RAIN SHOWERS ELSEWHERE. EXPECT MODERATE WINDS WITH GUSTS OF 30 TO 40 MPH MAINLY ACROSS THE LOWER SNAKE RIVER PLAIN AND EASTERN HIGHLANDS WHERE A WIND ADVISORY HAS BEEN ISSUED FOR TODAY. MONDAY HIGH PRESSURE RIDGING WILL BUILD INTO THE AREA BRINGING OVERALL DRIER CONDITIONS TO THE AREA. EXPECT JUST LIGHT SNOW SHOWERS IN NORTHWEST FLOW OVER THE NORTHERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. EXPECT WELL BELOW NORMAL TEMPERATURES THROUGH THE PERIOD...PARTICULARLY TODAY AND MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY. MODELS CONTINUE HIGHLY AMPLIFIED UPPER RIDGE OVER PACIFIC COAST STATES WEDNESDAY THROUGH FRIDAY. NORTHERLY FLOW IN PLACE OVER EAST IDAHO BUT WONT BE ENOUGH TO STOP WARMING ABOVE CLIMATE NORMALS. CHANGES IN MODELS AFTER FRIDAY AS SEVERAL ENSEMBLE MEMBERS SUPPORT ENERGY CUTTING THROUGH THE RIDGE. ECMWF AND OPERATIONAL GFS DROP A SHORTWAVE OUT OF CANADA THROUGH MONTANA TOWARD EASTERN IDAHO LATE FRIDAY INTO SATURDAY. HAVE NUDGED POPS UPWARD SLIGHTLY BUT KEPT BELOW CLIMO GIVEN CONTINENTAL AIR MASS SOURCE AND LACK OF MODEL CONSISTENCY THAT FAR OUT. DMH && .AVIATION...SAT IMAGERY SHOWS DEEP MOISTURE HAS MOVED EAST OF EASTERN IDAHO. ANOTHER SHORTWAVE MOVES THROUGH THE REGION THIS AFTERNOON WITH A RENEWED CHANCE FOR SHOWERS MAINLY HIGHER ELEVATIONS. CONDITIONS WILL REMAIN GENERALLY VFR WITH MVFR ASSOCIATED WITH THE PRECIP. STEEP SURFACE PRESSURE GRADIENT WILL KEEP WINDS STRONG THROUGH THE SNAKE PLAIN. STRONGEST WINDS EXPECTED AT KPIH WITH POTENTIAL FOR SUSTAINED WINDS GREATER THAN 25KTS MAINLY THIS AFTERNOON. CURRENT INDICATIONS ARE THAT KIDA/KBYI WILL BE WINDY BUT LESS STRONG. SHOWERS COULD CONTINUE OVERNIGHT MAINLY HIGHER ELEVATIONS AND WINDS COULD REMAIN BREEZY OVERNIGHT ESPECIALLY FOR KPIH/KBYI. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING IDZ017-021. &&
Hazardous weather outlook, Apr 26, 5:52 AM MDT, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 552 AM MDT SAT APR 26 2014 IDZ017>025-031-032-271200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 552 AM MDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LOOK FOR ADDITIONAL WIDESPREAD PRECIPITATION TODAY ACROSS THE MAJORITY OF THE AREA. LOOK FOR .1 TO .25 INCH OF RAIN ACROSS THE SNAKE RIVER PLAIN...SOUTHERN HIGHLANDS AND THE SOUTHERN CENTRAL MOUNTAINS AND SOUTHERN LOST RIVER MOUNTAINS. EXPECT ANOTHER .25 TO .5 INCH OF PRECIPITATION TODAY ACROSS THE EASTERN HIGHLANDS. LOOK FOR 3 TO 6 INCHES OF SNOW ABOVE 6500 FEET FOR THE EASTERN HIGHLANDS AND 1 TO 3 INCHES OF SNOW ABOVE 6500 FEET ELSEWHERE. A FLOOD WATCH IS IN EFFECT FOR THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND THE WASATCH MOUNTAINS WHERE MINOR FLOODING ON SMALL STREAMS AND LOW LYING AREAS IS POSSIBLE. IN ADDITION LOOK FOR AFTERNOON ISOLATED THUNDERSTORMS THIS AFTERNOON ACROSS THE EASTERN HIGHLANDS. EXPECT BREEZY WINDS THIS AFTERNOON PARTICULARLY ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN. BREEZY WINDS WILL CREATE MINOR CHOPPY WAVES ON LOCAL LAKES AND RESERVOIRS MAKING BOATING DIFFICULT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY A WEAK SYSTEM WILL MOVE THROUGH BRINGING LIGHT PRECIPITATION. EXPECT 1 TO 3 INCHES OF SNOW ABOVE 6000 FEET ON SUNDAY. LOOK FOR BREEZY TO MODERATE WINDS WITH GUSTS NEAR 30 MPH PARTICULARLY FOR THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN. MODERATE WINDS WILL CREATE CHOPPY WAVES ON LOCAL LAKES PARTICULARLY AMERICAN FALLS RESERVOIR MAKING BOATING HAZARDOUS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:02 PM MDT | Special Weather Statement | PIH | Cassia | 58 min |
| Apr 27, 4:33 PM MDT | Special Weather Statement | PIH | Oneida | 57 min |
| Apr 27, 4:49 PM MDT | Special Weather Statement | PIH | Jefferson | 56 min |
| Apr 27, 5:45 PM MDT | Special Weather Statement | PIH | Bonneville, Madison, Teton | 60 min |
| Apr 27, 5:50 PM MDT | Special Weather Statement | PIH | Clark | 55 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.